MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the right coronary artery.A 2mm x 3.50mm nc quantum apex balloon catheter was advanced for post-dilation.However, during inflation, the balloon ruptured.The device was removed and the procedure was completed with a different device.No patient complications were reported and patient's status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the right coronary artery.A 12mm x 3.50mm nc quantum apex balloon catheter was advanced for post-dilation.However, during inflation, the balloon ruptured.The device was removed and the procedure was completed with a different device.No patient complications were reported and patient's status was stable.
 
Additional Manufacturer Narrative
Corrections: (d4) lot number corrected from 0024580410 to 0024270778.(d4) expiration date corrected from 10/10/2022 to 08/14/2022.(h4) device manufacture date corrected from 10/11/2019 to 08/15/2019.Device evaluated by mfr.: returned product consisted of an nc quantum balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was contrast in the inflation lumen and balloon.The balloon was loosely folded.Microscopic inspection revealed tip damage.The device was soaked in a water bath for one day to loosen the blood and contrast in the device.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There were no issues detected.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10184821
Report Number2134265-2020-08382
Device Sequence Number2706898
Product Code LOX
UDI-Device Identifier08714729783282
UDI-Public08714729783282
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2022
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0024270778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1